On balanced incomplete-block designs with repeated blocks

Dobcsanyi, P. and Preece, D.A. and Soicher, L.H. (2007) On balanced incomplete-block designs with repeated blocks. European journal of Combinatorics, 28 (7). pp. 1955-1970. ISSN 0195-6698. (Access to this publication is restricted)

PDF (Incomplete-block designs)
Restricted to Repository staff only
Contact us about this Publication Download (244kB)
[img]
Official URL
http://dx.doi.org/10.1016/j.ejc.2006.08.007

Abstract

Balanced incomplete-block designs (BIBDs) with repeated blocks are studied and constructed. We continue work initiated by van Lint and Ryser in 1972 and pursued by van Lint in 1973. We concentrate on constructing (v, b, r, k, lambda)-BIBDs with repeated blocks, especially those with gcd(b, r, lambda) = 1 and r <= 20. We obtain new bounds for the multiplicity of a block in terms of the parameters of a BIBD, and improvements to these bounds for a resolvable BlBD. This allows us to answer a question of van Lint about the sufficiency of certain conditions for the existence of a BIBD with repeated blocks. (c) 2006 Elsevier Ltd. All rights reserved

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: Stephen Holland
Date Deposited: 19 Dec 2007 19:26
Last Modified: 05 Sep 2011 23:26
Resource URI: http://kar.kent.ac.uk/id/eprint/2070 (The current URI for this page, for reference purposes)
  • Depositors only (login required):

Downloads

Downloads per month over past year